Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What is the cause and treatment for hicups and acid reflux?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have continuous hic ups and reflux on very regular occasions and even when I am sleeping. I am taking Solox and motilium which was prescribed after a gastroscophy which found nothing of concern?
Posted Mon, 3 Feb 2014 in Digestion and Bowels
Answered by Dr. Rakesh Karanwal 40 minutes later
Brief Answer: Symptoms are suggestive of GERD Detailed Answer: Hi Mr. XXXXXXX Thanks for your query. The symptoms are suggestive of either * Gastro-esophageal-reflux-disease (GERD) due to hyperacidity (aspirin- induced), along with a bacterial infection (H.pylori) * hiatus hernia (a condition in which a part of the stomach protrudes into the esophagus, thereby rendering the lower sphincter of food pipe ineffective. You have not mentioned if breath test for H.pylori was done. Non-diagnostic Gastroscopic findings indicate that you have Non-Ulcer dyspepsia (symptoms without stomach ulcers). The treatment for all possibilities mentioned above, is the same (as given below) A 2-weeks' course of anti-H.pylori therapy+ Probiotic such as, Lactobacilli; followed by (with effect from Day 15), 3-6 months' course of anti-acid drug (such as Rabeprazole or Lansoprazole) plus Probiotic and digestive enzymes, will cure your problem. Continue with Motilium or switch over to an alternative drug, such as, Metoclopramide. You should however, consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests (breath test for H.pylori), if not already done). Based on the reports, he will prescribe the advised curative treatment in appropriate doses. Fond regards, Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor